Alert archive / Kentucky / Heat Advisories in 2021
Heat Advisory 1, NWS Louisville, KY
NWS Louisville, KY issued this heat advisory at Jul 28, 2021, 3:10 PM EDT for 9 counties in Indiana; 11 counties in Kentucky. It took effect at Jul 29, 2021, 11:00 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jul 28, 2021, 3:10 PM EDT (19:10 UTC)
- In effect from
- Jul 29, 2021, 11:00 AM EDT
- Expired
- Jul 29, 2021, 7:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Louisville, KY
Counties Clark County, IN, Crawford County, IN, Dubois County, IN, Floyd County, IN, Harrison County, IN, Orange County, IN, Perry County, IN, Scott County, IN, Washington County, IN, Breckinridge County, KY, Butler County, KY, Edmonson County, KY, Grayson County, KY, Hancock County, KY, Jefferson County, KY, Logan County, KY, Meade County, KY, Ohio County, KY, Simpson County, KY, Warren County, KY
The radar
The Louisville radar (KLVX), 38 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.2 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 338 J/kg
- Mixed-layer CIN
- -187 J/kg
- Mixed-layer LCL
- 1407 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
268 WWUS73 KLMK 281910 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 310 PM EDT Wed Jul 28 2021 INZ076>078-083-084-089>092-KYZ023>027-030-061-062-070>072-290900- /O.NEW.KLMK.HT.Y.0001.210729T1500Z-210729T2300Z/ Orange-Washington-Scott-Dubois-Crawford-Perry-Harrison-Floyd- Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Jefferson-Butler- Edmonson-Logan-Warren-Simpson- Including the cities of Paoli, Salem, Scottsburg, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Louisville, Morgantown, Brownsville, Russellville, Bowling Green, Franklin, and Providence 310 PM EDT Wed Jul 28 2021 /210 PM CDT Wed Jul 28 2021/ ...HEAT ADVISORY IN EFFECT FROM 11 AM EDT /10 AM CDT/ TO 7 PM EDT /6 PM CDT/ THURSDAY... * WHAT...Heat Index values of 105 to 109 degrees expected. * WHERE... Portions of Central Kentucky and Southern Indiana, mainly west of Interstate 65. * WHEN... From 11 AM to 700 PM EDT Thursday. * IMPACTS... Hot temperatures and high humidity may cause heat illnesses to occur. * ADDITIONAL DETAILS...Learn more about heat safety at www.weather.gov/safety/heat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Heat Advisory means that a period of hot temperatures is expected. The combination of hot temperatures and high humidity will combine to create a situation in which heat illnesses are possible. Drink plenty of fluids...stay in an air-conditioned room...stay out of the sun...and check up on relatives and neighbors. Take extra precautions...if you work or spend time outside. When possible...reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work...the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency...call 9 1 1. && $$ SRM
2 follow-up statements
240 WWUS73 KLMK 290719 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 319 AM EDT Thu Jul 29 2021 INZ076>078-083-084-089>092-KYZ023>027-030-061-062-070>072-292300- /O.CON.KLMK.HT.Y.0001.210729T1500Z-210729T2300Z/ Orange-Washington-Scott-Dubois-Crawford-Perry-Harrison-Floyd- Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Jefferson-Butler- Edmonson-Logan-Warren-Simpson- Including the cities of Paoli, Salem, Scottsburg, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Louisville, Morgantown, Brownsville, Russellville, Bowling Green, Franklin, and Providence 319 AM EDT Thu Jul 29 2021 /219 AM CDT Thu Jul 29 2021/ ...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM EDT /10 AM CDT/ THIS MORNING TO 7 PM EDT /6 PM CDT/ THIS EVENING... * WHAT...Heat Index values of 105 to 109 degrees expected. * WHERE... Portions of Central Kentucky and Southern Indiana, mainly west of Interstate 65. * WHEN... From 11 AM to 700 PM EDT Thursday. * IMPACTS... Hot temperatures and high humidity may cause heat illnesses to occur. * ADDITIONAL DETAILS...Learn more about heat safety at www.weather.gov/safety/heat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Heat Advisory means that a period of hot temperatures is expected. The combination of hot temperatures and high humidity will combine to create a situation in which heat illnesses are possible. Drink plenty of fluids...stay in an air-conditioned room...stay out of the sun...and check up on relatives and neighbors. Take extra precautions...if you work or spend time outside. When possible...reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work...the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency...call 9 1 1. && $$
634 WWUS73 KLMK 292255 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 655 PM EDT Thu Jul 29 2021 INZ076>078-083-084-089>092-KYZ023>027-030-061-062-070>072-300000- /O.EXP.KLMK.HT.Y.0001.000000T0000Z-210729T2300Z/ Orange-Washington-Scott-Dubois-Crawford-Perry-Harrison-Floyd- Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Jefferson-Butler- Edmonson-Logan-Warren-Simpson- Including the cities of Paoli, Salem, Scottsburg, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Louisville, Morgantown, Brownsville, Russellville, Bowling Green, Franklin, and Providence 655 PM EDT Thu Jul 29 2021 /555 PM CDT Thu Jul 29 2021/ ...HEAT ADVISORY WILL EXPIRE AT 7 PM EDT /6 PM CDT/ THIS EVENING... Temperatures have fallen below Heat Advisory criteria, so will allow the Heat Advisory to expire. $$ CJP
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this heat advisory went out at Jul 28, 12:58 PM EDT, 2 hours 12 minutes earlier.
Area forecast discussion, Jul 28, 12:58 PM EDT, 2 hours 12 minutes before
Area Forecast Discussion National Weather Service Louisville KY 1258 PM EDT Wed Jul 28 2021 ...Updated Aviation Discussion... .Forecast Update... Issued at 1100 AM EDT Wed Jul 28 2021 Forecast is on track for today with hot and humid weather. Observations this morning show temperatures in the low 80s with urban locations in the mid 80s. Dew points were ranging in the upper 60s to low 70s. No changes are needed at this time. && .Short Term...(Today and tonight) Issued at 250 AM EDT Wed Jul 28 2021 Another hot and sunny day in store for the region as ridging aloft edges eastward towards the area and bubble of high pressure at the surface drifts overhead. Current surface observations show temperatures in the mid 60s to lower 70s across the region early this morning, while current satellite imagery reveals a few areas of patchy fog developing. May continue to see some patchy fog develop in rural areas and the typical river valleys early this morning, with fog then quickly burning off after sunrise. Otherwise should be a relatively quiet day with the main focus being on the warm temperatures. Highs this afternoon will likely be around or slightly warmer than what we have seen the past couple of days, topping out in the lower to mid 90s. With dewpoints in the mid 60s to lower 70s, this will lead to heat indices approaching 100 degrees this afternoon, with the hottest temperatures generally expected along and west of I-65. After sunny, clear skies this afternoon, may begin to see some high clouds stream in over the area late tonight/early Thu morning in association with forecasted convection upstream over northern IN/OH. Low temperatures tonight are progged to be in the upper 60s to mid 70s. .Long Term...(Thursday through Tuesday) Issued at 310 AM EDT Wed Jul 28 2021 Thursday will be the last gasp of heat for a while, but is likely to be the hottest day so far this season for most. Temps will reach the mid 90s with the exception of the Bluegrass region, and a few locations west of I-65 could squeeze out upper 90s. Most locations will be mixy enough to keep dewpoints around 70, resulting in max heat index values between 100 and 105. However, a bit more moisture pooling over southern Indiana will drive dewpoints up into the mid 70s, and any area with abundant mature cornfields will be especially oppressive. The limiting factor for Heat Advisory decisions is how quickly convection arrives from the north. Look for the approaching cold front to light up over central Indiana in the early/mid afternoon, with storms progressing due south to the I-64 corridor by early evening, and near the KY/TN border around midnight. Strong instability and abundant moisture will support strong convection, even with fairly weak deep-layer shear. Steep low- level lapse rates will be favorable for wet microbursts, and briefly torrential rainfall is also possible. Environment becomes less favorable with southward progress and with the loss of daytime heating, so storms will weaken as they try to push south across Kentucky. Weekend will be a transitional period with a Hudson Bay low diving south to deepen the eastern CONUS upper trof. Could be a bit unsettled Saturday and especially Sunday, but nothing to make either day a washout. The dog days of summer will take a holiday next Monday and Tuesday as the eastern trof is well established and even the hot ridge out west weakens. Look for dry weather here in the Ohio Valley with temps several degrees below climo and dewpoints in the 50s! && .Aviation...(18Z TAF Issuance) Issued at 1256 PM EDT Wed Jul 28 2021 Today and into this evening will remain VFR. High clouds are streaming in from the NW and will continue to do so throughout this period. With a high pressure system over the region currently, all TAF locations should remain dry with light winds. Tomorrow morning, similar to this morning, models and persistence show that we may have reduced visibilities around 7Z-13Z. Still low confidence on LEX seeing lower visibilities, however the other TAF sites have moderate confidence. Later TAF issuances may shed more light on this. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Update...BTN Short Term...JML Long Term...RAS Aviation...SRM
Hazardous weather outlook, Jul 28, 11:02 AM EDT, 4 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 1102 AM EDT Wed Jul 28 2021 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-291515- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 1102 AM EDT Wed Jul 28 2021 /1002 AM CDT Wed Jul 28 2021/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...This Afternoon and Tonight. Heat index values may exceed 100 degrees this afternoon, with the highest temperatures generally expected west of Interstate 65. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Heat index values Thursday afternoon could reach 100 to 105 degrees, mainly west of Interstate 65. Scattered thunderstorms will move through the area Thursday evening, with a few strong to severe storms capable of producing locally damaging winds and briefly torrential rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Thursday evening. && More information, along with other weather, hydrological and climate information can be found at weather.gov/louisville. JML/RAS
Nearby
Heat Advisories in Kentucky, 2021Heat Advisories in Indiana, 2021Every heat advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.